Alert archive / Wyoming / Red Flag Warnings in 2013
Red Flag Warning 2, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 25, 2013, 2:47 AM MDT. It took effect at Jun 25, 2013, 10:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 2:47 AM MDT (08:47 UTC)
- In effect from
- Jun 25, 2013, 10:00 AM MDT
- Expired
- Jun 25, 2013, 5:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
085 WWUS85 KCYS 250847 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 247 AM MDT TUE JUN 25 2013 ...CRITICAL CONDITIONS EXPECTED FOR FIRE WEATHER ZONES 309 AND 310 TODAY... .WARM AND DRY CONDITIONS ARE EXPECTED AGAIN TODAY ALONG AND EAST OF THE LARAMIE RANGE WITH THE DRIEST CONDITIONS OCCURRING MAINLY IN THE LARAMIE RANGE FOOTHILLS AND IMMEDIATE ADJACENT PLAINS. HUMIDITIES LOOK DROP TO BETWEEN 11 AND 17 PERCENT IN THIS AREA. WINDS WILL INCREASE LATE THIS MORNING BEHIND A WEAK COOL FRONT MOVING FROM WEST TO EAST ACROSS THE DISTRICT. THESE WINDS WILL BE OUT OF THE WEST TO NORTHWEST WITH GUSTS OF 30 TO 40 MPH EXPECTED THROUGH THE LATE AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS TIME. WYZ309-310-252200- /O.NEW.KCYS.FW.W.0002.130625T1600Z-130626T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 247 AM MDT TUE JUN 25 2013 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF AND MAINLY WESTERN PORTIONS OF FIRE WEATHER ZONE 310 PLATTE/GOSHEN AND LARAMIE. * WINDS...WEST TO NORTHWEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH WHERE FUELS ARE DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ RJM
2 follow-up statements
758 WWUS85 KCYS 252123 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 323 PM MDT TUE JUN 25 2013 ...CRITICAL CONDITIONS EXPECTED FOR FIRE WEATHER ZONES 309 AND 310 TODAY... .WARM AND DRY CONDITIONS WILL CONTINUE INTO THE EARLY EVENING. THE DRIEST CONDITIONS WILL OCCUR MAINLY IN THE LARAMIE RANGE FOOTHILLS AND IMMEDIATE ADJACENT PLAINS. HUMIDITIES WILL PERSIST BETWEEN 11 AND 17 PERCENT IN THAT AREA THROUGH THE EARLY EVENING. WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 40 MPH OVER MUCH OF THE AREA THROUGH THE EARLY EVENING. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS TIME OVER THE SOUTHERN LARAMIE RANGE AND ADJACENT PARTS OF THE SOUTHEAST WYOMING PLAINS. WYZ309-310-260000- /O.CON.KCYS.FW.W.0002.000000T0000Z-130626T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 323 PM MDT TUE JUN 25 2013 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 309 AND 310... * AFFECTED AREA...FIRE WEATHER ZONE 309 SOUTH LARAMIE RANGE/MEDICINE BOW NF AND FIRE WEATHER ZONE 310 PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 40 MPH. * RELATIVE HUMIDITY...AS LOW AS 11 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH WHERE FUELS ARE DRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WEILAND
030 WWUS85 KCYS 252300 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 500 PM MDT TUE JUN 25 2013 WYZ309-310-260000- /O.CAN.KCYS.FW.W.0002.000000T0000Z-130626T0000Z/ SOUTH LARAMIE RANGE/MEDICINE BOW NF- PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE- 500 PM MDT TUE JUN 25 2013 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 309 AND 310... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. GUSTY WESTERLY WINDS HAVE STARTED TO EASE ACROSS FAR SOUTHEAST WYOMING THIS AFTERNOON. IN ADDITION...HUMIDITIES HAVE STRUGGLED TO LOWER BELOW 20 PERCENT. $$ TT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 24, 9:40 PM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jun 24, 9:40 PM MDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 940 PM MDT MON JUN 24 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 301 PM MDT MON JUN 24 2013 SHOWERS AND THUNDERSTORMS WERE OVER THE NORTH THIRD OF THE CWA EARLY THIS AFTERNOON AFTER FORMING ON THE NORTHERN LARAMIE RANGE. AS THE ACTIVITY MOVES TO THE NORTHEAST IT WILL MOVES INTO A BETTER ENVIRONMENT FOR STRONGER STORMS OVER THE NORTHEAST CORNER OF THE CWA. FURTHER SOUTH AND WEST...MIXING HAS DRIED THE BOUNDARY LAYER AND SHOULD LIMIT ANY STORM DEVELOPMENT. EARLY THIS AFTERNOON A WARM FRONT WAS OVER THE NORTH EAST THIRD OF THE CWA. THE ACTIVITY WILL BE AHEAD OF A SHORTWAVE TROUGH CURRENTLY OVER EASTERN WYOMING. THAT FEATURE WILL BE EAST OF THE CWA BY LATE EVENING. A COLD FRONT WILL THEN MOVE ACROSS THE REGION TONIGHT. THE DRY AIR WILL SPREAD OVER THE ENTIRE CWA BEHIND THE FRONT TONIGHT AND THEN PERSIST THROUGH TUESDAY. HOWEVER...ANOTHER SHORTWAVE TROUGH OVER THE GREAT BASIN EARLY THIS AFTERNOON WILL MOVE OVER THE CWA TONIGHT. SOME SHOWERS ARE ASSOCIATED OVER IDAHO AND ALONG THE UTAH AND NEVADA BORDER CURRENTLY. AFTER A BRIEF BREAK IN THE CLOUDS...MID AND HIGH LEVEL CLOUDS WILL INCREASE AS THE FEATURE APPROACHES. SOME MODELS EVEN DEVELOP QPF OVER THE PANHANDLE LATER TONIGHT. THAT WILL NEED TO BE WATCHED BUT WILL LEAVE ONLY LOW POPS IN THAT AREA FOR LATER TONIGHT. THE REST OF THE FORECAST WILL BE VERY WARM AND DRY FOR THE CWA AS HEIGHTS ALOFT BUILD OVER THE ROCKIES. BY 00Z THURSDAY...A BROAD RIDGE ALOFT WILL BE OVER THE CWA. TEMPERATURES WILL BE SLIGHTLY COOLER ON TUESDAY BEHIND THE FRONT AND THEN REBOUND FOR WEDNESDAY. THE TRANSITION TO MORE FIRE WEATHER CONCERNS CONTINUES FOR THE ENTIRE CWA ON TUESDAY AND WEDNESDAY. GUSTY WINDS WILL CONTINUE EARLY THIS EVENING OVER THE CWA AND THEN PICK BACK UP AGAIN LATER TONIGHT WITH THE FRONTAL PASSAGE. ON TUESDAY...WEST TO NORTHWEST WINDS WILL GUST AS 40 MPH OVER MUCH OF THE CWA. SOME MODELS DEVELOP SOME QPF CENTERED OVER THE SOUTHERN LARAMIE RANGE WEDNESDAY AFTERNOON. AT THIS TIME...MOISTURE APPEARS THAT IT WILL BE TOO LIMITED FOR MUCH IN THE WAY OF SHOWERS AND THUNDERSTORMS FOR THAT PERIOD. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 301 PM MDT MON JUN 24 2013 THE LARGE RIDGE ALOFT WILL REMAIN OVER THE ROCKIES THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE ABOVE NORMAL DURING THAT TIME. THEY WILL BE MODERATED BY AN INCREASE IN MID AND UPPER LEVEL MOISTURE STARTING AS EARLY AS FRIDAY AS WELL AS LIGHT EASTERLY BOUNDARY LAYER WINDS EAST OF THE LARAMIE RANGE. WILL CONTINUE THE LOW POPS FOR THE WEEKEND AND EARLY NEXT WEEK DUE TO THE INCREASE IN MOISTURE AND SURFACE CONVERGENCE. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY EVENING) ISSUED AT 940 PM MDT MON JUN 24 2013 VFR EXPECTED OVER ALL TERMINALS THROUGH THE PERIOD WITH HIGH CLOUDS PASSING ACROSS MOSTLY TONIGHT INTO TUESDAY MORNING. SFC FRONT WILL PASS ACROSS THE AREA OVERNIGHT WITH GUSTY WESTERLY SFC WINDS EXPECTED ON TUESDAY BEHIND THIS FRONT...DIMINISHING TOWARDS EVENING. && .FIRE WEATHER... ISSUED AT 301 PM MDT MON JUN 24 2013 VERY WARM AND DRY WEATHER WILL CONTINUE OVER THE CWA THROUGH THE WEEKEND AS HIGH PRESSURE ALOFT WILL BE CENTERED OVER THE ROCKIES. SOME LATE DAY SHOWERS AND STORMS WILL AFFECT THE REGION THIS WEEKEND AND EARLY NEXT WEEK AS MID AND UPPER LEVEL MOISTURE INCREASES. THE ADDITIONAL CLOUD COVER WILL AID IN MODERATING TEMPERATURES DURING THAT TIME. WESTERLY SURFACE WINDS WILL BE GUSTY THROUGH THE EARLY EVENING AND THEN AGAIN LATER TONIGHT. A COLD FRONT WILL MOVE ACROSS THE CWA TONIGHT AND WILL CREATE WESTERLY SURFACE WINDS GUSTING AS HIGH AS 40 MPH FOR TUESDAY. CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED MAINLY ON TUESDAY OVER PARTS OF SOUTHEAST WYOMING. HOWEVER...FUELS IN MANY AREAS ARE STILL SLOWLY DRYING AND NOT QUITE READY TO SUPPORT FIRE GROWTH. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...WEILAND LONG TERM...WEILAND AVIATION...RE FIRE WEATHER...WEILAND
Hazardous weather outlook, Jun 24, 9:46 PM MDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 946 PM MDT MON JUN 24 2013 NEZ002-003-019>021-054-055-095-096-WYZ101>119-251145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 946 PM MDT MON JUN 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
Nearby
Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.